Expert consensus recommendations on the management of calcium channel blocker (CCB) poisoning in adults state IV calcium, high-dose insulin, and norepinephrine (and/or epinephrine) are first-line therapies. Dobutamine or epinephrine can be used in the presence of cardiogenic shock and atropine in the presence of symptomatic bradycardia or conduction disturbance. In patients refractory to first-line treatments, recommendations are incremental doses of high-dose insulin if there is myocardial dysfunction present, IV lipid-emulsion therapy, and using a pacemaker in the presence of unstable bradycardia or high-grade arteriovenous block without significant alteration in cardiac inotropism. 
A 2020 systematic review evaluated various pharmacological interventions in managing beta-blocker (BB) poisoning. A total of 141 articles were evaluated for treatment and their effect on mortality and improvement in hemodynamic parameters. While the use of insulin for BB poisoning has been observed in several case series and case reports, no controlled human trials or observational studies were identified. Based on available evidence of high-dose insulin euglycemic therapy (HIET), mortality benefits were reported in 10 case series and clear hemodynamic improvement was observed in 2 case reports. The insulin dosing regimen ranged from 1 unit/kg/h up to 10 units/kg/h. Notably, in five case series, adverse effects such as hypoglycemia and hypokalemia occurred in 195 cases (42.6%). The majority of evidence that has observed an improvement in hemodynamic response for high-dose insulin euglycemic therapy is drawn from low-quality studies and is confounded by the use of multiple interventions and unclear treatment timelines and responsiveness. 
A 2018 review discussing the use of HIET in BB and CCB overdose stated the major mechanism of insulin during these toxicities is to potentiate myocardial cells to uptake and effectively exploit glucose as a source of energy. Additionally, insulin also exhibits concentration-dependent inotropic effects on human myocardial cells. Compared to other clinical scenarios utilizing intravenous insulin, the most common insulin bolus dose in successful cases where HIET is utilized is 1 unit/kg, followed by infusion at 0.5 to 1 unit/kg/hour. Based on existing evidence, the authors recommended the reasonable maximum dose of regular insulin IV infusion to be 10 units/kg/hr titrated up every 10 to 15 min to clinical response. It is worth noting that this intense HIET requires continuous dextrose infusion and close monitoring of electrolytes, vital signs, blood glucose, and serial electrocardiogram. Ideally, the blood glucose should be maintained at greater than 100 mg/mL with an initial dextrose dose of 0.5 g/kg/hr. If blood glucose increases above 200 mg/dL, dextrose should be temporarily suspended. The duration of therapy typically depends on the achievement of hemodynamic stability. While there is no consensus on ideal efficacy targets in published literature, it is reasonable to target systolic blood pressure of ≥ 90 mmHg and heart rate of ≥ 50 beats per minute. If present at baseline, abnormalities in mental status and electrocardiogram readings should resolve. In a brief summary of case reports conducted by the authors, the maximal intravenous insulin infusion was initiated at 1.25 units/kg/hr and subsequently increased to 4.5 units/kg/hr in one patient with diltiazem overdose at 3,360 mg. 
Symptomatic BB and CCB poisoning require supportive therapy through respiratory assistance and 1 to 2 liters of intravenous fluid to manage hypertension and avoiding fluid overload. The mainstay treatment of cardiogenic shock in beta-blocker and CCB overdose includes high-dose insulin euglycemia therapy loading dose 1 IU/kg then infusion rate of 1 to 10 IU/kg/hour with 50% glucose infusion to maintain euglycemia and catecholamine infusions titrated to effect to improve inotropy and chronotropy. Second-line therapies include phosphodiesterase inhibitors to improve contractility, glucagon to improve bradycardia, or intravenous calcium infusion specifically for CCB poisoning to increase cardiac output and vascular tone. 
A review of articles from 1975-2010 for high-dose insulin therapy in relation to BB and CCB poisoning noted that human case reports of high dose insulin included insulin boluses ranging from 0.1 to 10 U/kg. Continuous insulin infusion rates ranged from 0.015 to 22 U/kg/h with the majority of patients receiving between 0.5 and 2 U/kg/h. Several case reports told of patients getting doses higher than 10 U/kg/h without having hypoglycemic effects. A dextrose infusion should be initiated at the beginning of therapy in order to prevent hypoglycemia. 
High-dose insulin euglycemic therapy for CCB toxicity typically starts with a bolus dose of 1 unit/kg of regular insulin followed by an infusion of 1 unit/kg/hr. Animal data suggest increased insulin doses are associated with increased cardiac output. Despite expert recommendation of titration of insulin doses up to 10 units/kg/hr for refractory patients, a stepwise approach may be more beneficial to prevent volume overload and worsening vasodilation; however, stepwise approaches to insulin titration in CCB therapy are still being investigated.